MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB030, VOYANT FINE FUSION, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB030, VOYANT FINE FUSION, 6/BX; GEI
Model Number EB030
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident device and the product has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Mastectomy with axillary node - "during use of the voyant device, the scissors did not cut or cut less, despite regular cleaning of the device." original:lors de l'utilisation de la pince thermofusion voyant, le ciseau ne coupait pas ou peu, malgré le nettoyage de la pince.Additional information received from the sales rep on 27 march 2017: "despite the bad quality of cutting she used the eb030 hand piece during all the procedure she just used a scissors to have a good cutting => the time procedure was longer.All type of tissue (fat, muscles, vascular.) were cut during the event.She noticed the bad cutting quality from the beginning of the procedure." patient status - "no patient injury or illness occurred associated with the complaint event".
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for investigation.There was no blood or eschar build up on the jaws or in the blade channel.Engineering activated the device on porcine tissue and the device performed to specifications initially.However, after several activations, engineering was able to replicate the event of poor cutting performance.Upon cleaning the blade channel and jaws of the device, cutting performance improved and the tissue was transected successfully along the blade channel.Similar events have shown that eschar buildup inside the blade channel of the device can negatively affect cutting performance.The instructions for use (ifu) states "warning: build-up of eschar can negatively affect the sealing and cutting performance." and "for optimal performance, keep the jaw surfaces clean.Use a gauze pad soaked with sterile water or saline to remove eschar".Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of the products.

Brand Name
EB030, VOYANT FINE FUSION, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6448036
Report Number2027111-2017-01654
Device Sequence Number1502951
Product Code GEI
UDI-Device Identifier00607915127428
UDI-Public(01)00607915127428(17)170608(30)01(10)1279015
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K153017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/08/2017
Device Model NumberEB030
Device Catalogue Number101223301
Device Lot Number1279015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/30/2017
Supplement Report FDA Received Date05/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1